We provide an existence and uniqueness theory for an extension of backward SDEs to the second order. While standard Backward SDEs are naturally connected to semilinear PDEs, our second order extension is connected to fully nonlinear PDEs, as suggested in Cheridito et al. (Commun. Pure Appl. Math. 60(7):1081–1110, 2007). In particular, we provide a fully nonlinear extension of the Feynman–Kac formula. Unlike (Cheridito et al. in Commun. Pure Appl. Math. 60(7):1081–1110, 2007), the alternative formulation of this paper insists that the equation must hold under a non-dominated family of mutually singular probability measures. The key argument is a stochastic representation, suggested by the optimal control interpretation, and analyzed in the accompanying paper (Soner et al. in Dual Formulation of Second Order Target Problems. arXiv:1003.6050, 2009).
Backward SDEs Non-dominated family of mutually singular measures Viscosity solutions for second order PDEs
Mathematics Subject Classification (2000)
This is a preview of subscription content, log in to check access.
Cheridito P., Soner H.M., Touzi N.: The multi-dimensional super-replication problem under Gamma constraints. Annales de l’Institut Henri Poincaré, Série C Analyse Non-Linéaire 22, 633–666 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
Crandall M.G., Ishii H., Lions P.L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. 27(1), 1–67 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
Denis L., Martini C.: A theorectical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16(2), 827–852 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
Denis L., Hu M., Peng S.: Function spaces and capacity related to a sublinear expectation: application to G-Brownian motion paths. Potential Anal. 34(2), 139–161 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
El Karoui, N., Peng, S., Quenez, M.-C.: Backward stochastic differential equations in finance. Math. Finance 7, 1–71Google Scholar
Föllmer, H.: Calcul d’Ito sans probabilities. In: Seminar on Probability XV. Lecture Notes in Math., vol. 850, pp. 143–150. Springer, Berlin (1981)Google Scholar